Alert archive / Michigan / Flood Watches in 2017
Flood Watch 2, NWS Gaylord, MI
NWS Gaylord, MI issued this flood watch at Oct 23, 2017, 4:16 AM EDT for 22 counties in Michigan. It took effect at Oct 23, 2017, 2:00 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2017, 4:16 AM EDT (08:16 UTC)
- In effect from
- Oct 23, 2017, 2:00 PM EDT
- Expired
- Oct 24, 2017, 12:00 PM EDT
- In force
- 22 hr
- Issued by
- NWS Gaylord, MI
- Flood severity
- None
All 22 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 8.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
069 WGUS63 KAPX 230816 FFAAPX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Gaylord MI 416 AM EDT Mon Oct 23 2017 MIZ016>036-041-042-232200- /O.NEW.KAPX.FA.A.0002.171023T1800Z-171024T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego- Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda- Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin- Arenac- Including the cities of Petoskey, Cheboygan, Rogers City, Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, and Standish 416 AM EDT Mon Oct 23 2017 ...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH TUESDAY MORNING... The National Weather Service in Gaylord has issued a * FLOOD WATCH for a portion of Northern Lower Michigan, including the following areas, Alcona, Alpena, Antrim, Arenac, Benzie, Charlevoix, Cheboygan, Crawford, Emmet, Gladwin, Grand Traverse, Iosco, Kalkaska, Leelanau, Manistee, Missaukee, Montmorency, Ogemaw, Oscoda, Otsego, Presque Isle, Roscommon, and Wexford. * From 2 PM EDT this afternoon through Tuesday morning. * Persistent rainfall this morning will become heavy at times this afternoon through tonight and impact most of northern lower Michigan. Showers continue on Tuesday but not as heavy. * Widespread rainfall amounts of 2 to 4 inches are possible today through Tuesday across a good portion of northern lower Michigan...with some localized higher amounts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
6 follow-up statements
661 WGUS63 KAPX 231434 FFAAPX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Gaylord MI 1034 AM EDT Mon Oct 23 2017 MIZ008-015-232300- /O.EXA.KAPX.FA.A.0002.171023T1800Z-171024T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chippewa-Mackinac- Including the cities of Sault Ste. Marie and St. Ignace 1034 AM EDT Mon Oct 23 2017 ...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH TUESDAY MORNING... The National Weather Service in Gaylord has expanded the * FLOOD WATCH to include a portion of Eastern Upper Michigan, including the following areas, Chippewa and Mackinac. * From 2 PM EDT this afternoon through Tuesday morning * Persistent rainfall east of I-75 will become heavier late this afternoon through tonight...and expand across most of eastern upper Michigan. Showers continue on Tuesday but not as heavy. * Widespread rainfall amounts of 2 to 4 inches are expected through Tuesday, with the highest amounts near and east of I-75. Some localized higher totals are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ MIZ016>036-041-042-232300- /O.CON.KAPX.FA.A.0002.171023T1800Z-171024T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego- Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda- Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin- Arenac- Including the cities of Petoskey, Cheboygan, Rogers City, Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, and Standish 1034 AM EDT Mon Oct 23 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH TUESDAY MORNING... The FLOOD WATCH continues for * Northern Lower Michigan, including the following areas, Alcona, Alpena, Antrim, Arenac, Benzie, Charlevoix, Cheboygan, Crawford, Emmet, Gladwin, Grand Traverse, Iosco, Kalkaska, Leelanau, Manistee, Missaukee, Montmorency, Ogemaw, Oscoda, Otsego, Presque Isle, Roscommon, and Wexford. * From 2 PM EDT this afternoon through Tuesday morning * Persistent rainfall become heavier this afternoon through tonight and impact most of northern lower Michigan. Showers continue on Tuesday but not as heavy. * Widespread rainfall amounts of 2 to 5 inches are expected through Tuesday across a good portion of northern lower Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ JZ
378 WGUS63 KAPX 231540 FFAAPX Flood Watch National Weather Service Gaylord MI 1140 AM EDT Mon Oct 23 2017 MIZ016>036-041-042-232300- /O.CON.KAPX.FA.A.0002.171023T1800Z-171024T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego- Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda- Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin- Arenac- Including the cities of Petoskey, Cheboygan, Rogers City, Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, and Standish 1140 AM EDT Mon Oct 23 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The FLOOD WATCH continues for * Northern Lower Michigan, including the following areas, Alcona, Alpena, Antrim, Arenac, Benzie, Charlevoix, Cheboygan, Crawford, Emmet, Gladwin, Grand Traverse, Iosco, Kalkaska, Leelanau, Manistee, Missaukee, Montmorency, Ogemaw, Oscoda, Otsego, Presque Isle, Roscommon, and Wexford. * Through Tuesday morning * Persistent rainfall become heavier this afternoon through tonight and impact most of northern lower Michigan. Showers continue on Tuesday but not as heavy. * Widespread rainfall amounts of 2 to 5 inches are expected through Tuesday across a good portion of northern lower Michigan. * Substantial water rises will result on all northern lower Michigan rivers and streams. Specific rivers that could go into flood include the Rifle River near Sterling, and the Manistee River near Sherman. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ MIZ008-015-232300- /O.CON.KAPX.FA.A.0002.171023T1800Z-171024T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chippewa-Mackinac- Including the cities of Sault Ste. Marie and St. Ignace 1140 AM EDT Mon Oct 23 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The FLOOD WATCH continues for * A portion of Eastern Upper Michigan, including the following areas, Chippewa and Mackinac. * Through Tuesday morning * Persistent rainfall east of I-75 will become heavier late this afternoon through tonight...and expand across most of eastern upper Michigan. Showers continue on Tuesday but not as heavy. * Widespread rainfall amounts of 2 to 4 inches are expected through Tuesday, with the highest amounts near and east of I- 75. Some localized higher totals are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
429 WGUS63 KAPX 232000 FFAAPX Flood Watch National Weather Service Gaylord MI 400 PM EDT Mon Oct 23 2017 MIZ016>036-041-042-240400- /O.CON.KAPX.FA.A.0002.000000T0000Z-171024T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego- Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda- Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin- Arenac- Including the cities of Petoskey, Cheboygan, Rogers City, Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, and Standish 400 PM EDT Mon Oct 23 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The FLOOD WATCH continues for * Northern Lower Michigan, including the following areas, Alcona, Alpena, Antrim, Arenac, Benzie, Charlevoix, Cheboygan, Crawford, Emmet, Gladwin, Grand Traverse, Iosco, Kalkaska, Leelanau, Manistee, Missaukee, Montmorency, Ogemaw, Oscoda, Otsego, Presque Isle, Roscommon, and Wexford. * Through Tuesday morning * Persistent rainfall will be heavy at times tonight, diminishing somewhat in intensity on Tuesday. * Rainfall during the late afternoon through overnight hours will range from 1 to 2.5 inches. The highest amounts will occur in a broad band centered on Houghton Lake, Lewiston, and Rogers City. * Substantial water rises will result on all northern lower Michigan rivers and streams. Specific rivers that could go into flood include the Rifle River near Sterling, and the Manistee River near Sherman. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. Standing water will develop in low-lying areas and other places that drain poorly. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ MIZ008-015-240400- /O.CON.KAPX.FA.A.0002.000000T0000Z-171024T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chippewa-Mackinac- Including the cities of Sault Ste. Marie and St. Ignace 400 PM EDT Mon Oct 23 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The FLOOD WATCH continues for * A portion of Eastern Upper Michigan, including the following areas, Chippewa and Mackinac. * Through Tuesday morning * Persistent rainfall east of I-75 will become heavier tonight, and expand across eastern upper Michigan. Rainfall will diminish somewhat in intensity on Tuesday. * Rainfall during the late afternoon through overnight hours will range from half an inch to two inches. The highest amounts will occur east of I-75, and in particular over Drummond Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ JZ
860 WGUS63 KAPX 240157 FFAAPX Flood Watch National Weather Service Gaylord MI 957 PM EDT Mon Oct 23 2017 MIZ016>036-041-042-241600- /O.CON.KAPX.FA.A.0002.000000T0000Z-171024T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego- Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda- Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin- Arenac- Including the cities of Petoskey, Cheboygan, Rogers City, Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, and Standish 957 PM EDT Mon Oct 23 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The FLOOD WATCH continues for * A portion of Northern Lower Michigan, including the following areas, Alcona, Alpena, Antrim, Arenac, Benzie, Charlevoix, Cheboygan, Crawford, Emmet, Gladwin, Grand Traverse, Iosco, Kalkaska, Leelanau, Manistee, Missaukee, Montmorency, Ogemaw, Oscoda, Otsego, Presque Isle, Roscommon, and Wexford. * Through Tuesday morning * Persistent rainfall will be heavy at times overnight, diminishing somewhat in intensity on Tuesday. * Widespread rainfall amounts of 2 to 3 inches have been observed. Additional rainfall amounts of 1 to 2 inches are possible through Tuesday morning, especially across northwest lower Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. Standing water will develop in low-lying areas and other places that drain poorly. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ MIZ008-015-241600- /O.CON.KAPX.FA.A.0002.000000T0000Z-171024T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chippewa-Mackinac- Including the cities of Sault Ste. Marie and St. Ignace 957 PM EDT Mon Oct 23 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... The FLOOD WATCH continues for * A portion of Eastern Upper Michigan, including the following areas, Chippewa and Mackinac. * Through Tuesday morning * Persistent rainfall will continue to become heavier overnight. Rainfall will diminish somewhat in intensity later Tuesday morning. * Additional rainfall amounts of 1 to 2 inches are possible by later Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
430 WGUS63 KAPX 240825 FFAAPX Flood Watch National Weather Service Gaylord MI 425 AM EDT Tue Oct 24 2017 MIZ016>036-041-042-241600- /O.CON.KAPX.FA.A.0002.000000T0000Z-171024T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-Otsego- Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda- Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin- Arenac- Including the cities of Petoskey, Cheboygan, Rogers City, Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, and Standish 425 AM EDT Tue Oct 24 2017 ...FLOOD WATCH REMAINS IN EFFECT UNTIL NOON EDT TODAY... The FLOOD WATCH continues for * Northern Lower Michigan, including the following areas, Alcona, Alpena, Antrim, Arenac, Benzie, Charlevoix, Cheboygan, Crawford, Emmet, Gladwin, Grand Traverse, Iosco, Kalkaska, Leelanau, Manistee, Missaukee, Montmorency, Ogemaw, Oscoda, Otsego, Presque Isle, Roscommon, and Wexford. * Until noon EDT today * Persistent rainfall will be heavy at times through this morning, with intensities diminishing later today. * Widespread rainfall amounts of 2 to 4 inches have already occurred, with an additional inch to an inch and a half expected in many areas today, especially northwest lower Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. Standing water will develop in low-lying areas and other places that drain poorly. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ MIZ008-015-241600- /O.CON.KAPX.FA.A.0002.000000T0000Z-171024T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chippewa-Mackinac- Including the cities of Sault Ste. Marie and St. Ignace 425 AM EDT Tue Oct 24 2017 ...FLOOD WATCH REMAINS IN EFFECT UNTIL NOON EDT TODAY... The FLOOD WATCH continues for * Eastern Upper Michigan, including the following areas, Chippewa and Mackinac. * Until noon EDT today * Periods of moderate to heavy rainfall will continue today. * Additional rainfall amounts of up to 1 inch are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
768 WGUS63 KAPX 241613 FFAAPX Flood Watch National Weather Service Gaylord MI 1213 PM EDT Tue Oct 24 2017 MIZ008-015>036-041-042-241715- /O.EXP.KAPX.FA.A.0002.000000T0000Z-171024T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chippewa-Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix- Leelanau-Antrim-Otsego-Montmorency-Alpena-Benzie-Grand Traverse- Kalkaska-Crawford-Oscoda-Alcona-Manistee-Wexford-Missaukee- Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Including the cities of Sault Ste. Marie, St. Ignace, Petoskey, Cheboygan, Rogers City, Charlevoix, Northport, Mancelona, Gaylord, Atlanta, Alpena, Frankfort, Traverse City, Kalkaska, Grayling, Mio, Harrisville, Manistee, Cadillac, Lake City, Houghton Lake, West Branch, Tawas City, Gladwin, and Standish 1213 PM EDT Tue Oct 24 2017 ...FLOOD WATCH HAS EXPIRED... The FLOOD WATCH for portions of Eastern Upper Michigan and Northern Lower Michigan has expired. Outside of developing river flooding, only very minor flooding has occurred in northern Michigan from the heavy rain of the last two days. Though significant rises will continue on area rivers, any resulting flooding will be quite isolated. With widespread flooding no longer anticipated, the flood watch has been allowed to expire. $$ JZ
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this flood watch went out at Oct 23, 3:47 AM EDT, 29 minutes earlier.
Area forecast discussion, Oct 23, 3:47 AM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 347 AM EDT Mon Oct 23 2017 .NEAR TERM...(Today through Tonight) Issued at 347 AM EDT Mon Oct 23 2017 ...Stretch of wet weather ahead... High Impact Weather Potential...heavy rainfall/flooding potential across northern lower Michigan. Pattern Synopsis/Forecast...Broad high falls continue to spread into the northern plains facilitated by a strong pacific jet and associated short wave energy digging into the Dakotas this morning. Southern piece of short wave energy has largely pinched off from the main upper trough (temporarily) and migrating through the lower-middle Mississippi River valley. At the surface...slowing cold front has finally pressed eastward into Lake Huron and stretches down through Saginaw Bay into southern lower MI...continuing to another surface wave over western Kentucky. However...a nicely defined deformation axis and a narrow moisture rich corridor (PWAT values in excess of 1.5 inches) stretches from the Missouri up through northern lower Michigan...where persistent post-frontal rainfall continues this morning. Primary forecast concerns...hyrdo. Southern piece of short wave energy and (attending deepening surface low) still looking to open up and accelerate northeastward into the Ohio Valley today and up through the Great Lakes tonight...in response to strong pacific jet energy digging into the central/southern plains. Strong deformation and upper jet forcing acting on the aformentioned moisture plume continues to set the stage for a prolonged heavier rainfall event up through lower Michigan...especially this afternoon through tonight. Increasing model consensus pegs that corridor of persistent heavy rainfall from SW lower Michigan right up through northern lower Michigan. Total rainfall amounts still remain a bit on the uncertain side...although nearly all guidance solutions (EURO/GFS/NAM/ensembles) have trended upward over the last 2 forecast cycles...now suggesting somewhere in the 3 to 4 inch storm total amount through the day Tuesday (with some guidance solutions in the 4 to 5 inch range). Outside of the more localized summertime convective events...cannot remember the last time we've seen that amount of rainfall in a 36 to 48 hour stretch...so the impacts are a bit uncertain even with our sandy soil conditions. But given the rainfall magnitude potential...and upon collaboration with GRR/DTX...plan to hoist a flood watch for all of northern lower Michigan valid from this afternoon through Tuesday morning. && .SHORT TERM...(Tuesday through Wednesday) Issued at 347 AM EDT Mon Oct 23 2017 ...Cool with more rain showers and maybe even snow showers... So it looks like the ECMWF had the correct idea all along with the phasing as the GFS/NAM are now fully on board. So the general consensus is for the deepening area of low pressure to start out near the Straits region early Tuesday then loop back around and head southwest Tuesday afternoon before heading slowly northeast Tuesday night. Models do vary on the exact details of how far south the surface low tracks and how deep it is. Regardless, strong deformation axis continues to provide impressive lift through the day Tuesday (mainly across the southwestern forecast area). Model qpf is on the order of an additional one half to one inch Tuesday with perhaps another quarter to half inch Tuesday night. In addition, wrap around rain with lake enhancement is expected into Wednesday as well. Looking at thermal profiles, a mix with or an eventual change over to snow may occur overnight Tuesday into Wednesday. Would not be shocked if the higher terrain even picked up a slushy inch or two of snow accumulation. It will be windy during much of this time as well with gusts reaching 25 to 30 mph. The additional rain may lead to areas of urban, small stream and river flooding. Temperatures will be chilly with mainly 40s Tuesday and Wednesday and lows in the 30s. && .LONG TERM...(Wednesday night through Sunday) Issued at 347 AM EDT Mon Oct 23 2017 Lake effect rain or mixed rain and snow showers may linger into Wednesday evening but warm advection quickly kicks in decreasing over lake instability. A clipper system then tracks southeast toward northern Michigan during the late Thursday into Friday timeframe. This will lead to increasing rain shower chances late Thursday with a shot of colder air to follow for Thursday night into Friday leading to more rain showers which may mix with or change over to snow (sorry but the warm temperature party looks pretty much over). Another clipper and associated colder air looks to drop into northern Michigan over the weekend bringing more rain/snow showers. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1132 PM EDT Sun Oct 22 2017 Recent trends are much more pessimistic scouring out low clouds across western taf locations today. Still think there is some potential for IFR/MVFR producing cigs to scatter out some this morning, particularly at KMBL and KPLN. Strong low pressure pivoting up through the state later today and tonight will bring periods of rain, heavy at times, that now looks to slowly back more west across the area with time. Believe all locations will experience IFR conditions as this steadier rain redevelops. && .MARINE... Issued at 352 PM EDT Sun Oct 22 2017 Gusty southerly winds will be supplanted by weaker nw winds this afternoon/evening, as a cold front crosses the region. This front will stall over Lk Huron late tonight, leading to relatively light winds for much of Monday, with a n to ne breeze developing on Huron in the afternoon. Stronger winds will develop Monday night and Tuesday, as low pressure strengthens and moves north across and away from Lk Huron. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...BA SHORT TERM...AS LONG TERM...AS AVIATION...MB MARINE...JZ
Hazardous weather outlook, Oct 23, 4:02 AM EDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 402 AM EDT Mon Oct 23 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-241000- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 402 AM EDT Mon Oct 23 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. A period of heavy rain is expected this afternoon through tonight and may lead to some flooding across portions of northern lower Michigan. See ongoing flood watch for details. Gale force wind gusts will develop on Lake Michigan and Lake Huron later tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Rainfall will diminish on Tuesday. However...some flooding may remain possible across portions of northern lower Michigan. Gale force gusts will continue on Lakes Michigan and Huron Tuesday and Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 4:20 AM EDT | Gale Warning | APX | 54 hr | |
| Oct 23, 4:20 AM EDT | Small Craft Advisory | APX | 12 hr | |
| Oct 23, 3:23 PM EDT | Wind Advisory | APX | Antrim, Benzie, Cheboygan, Emmet, Grand Traverse, Leelanau and 2 more | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.